Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 20, 2001, 3:02 PM EDT for Fulton County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 20, 2001, 4:00 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Fulton County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:26 PM EDT | Thunderstorm Wind 50 E | Knobsville, PA | Large tree limbs were down in Knobsville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 201902 SVRCTP PAC057-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN PENNSYLVANIA * UNTIL 400 PM EDT. * AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF MCCONNELLSBURG...OR 21 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCONNELLSBURG AT 310 PM. THE MAIN THREAT FROM THIS STORM WILL BE FROM DAMAGING WINDS 58 MPH OR STRONGER AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4012 7815 3994 7813 3986 7799 4012 7792
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:20 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 20, 2:20 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 PM EDT WED JUN 20 2001 JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX. CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE. IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS. THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT FOR A WARMER DAY TMRW FOR MOST ZNS. XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE STATIC AND MAKE CLDS AND PRECIP. WL START TO PLAY IT MORE ON THE WET AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4 PDS. .CTP...SVR TSTM WATCH #456 THRU 6 PM EDT FOR ERN 2/3RD OF CWA. DANVGELO
In the hours before
Special weather statement, Jun 20, 9:42 AM EDT, 5 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-202045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 942 AM EDT WED JUN 20 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL PENNSYLVANIA... A COLD FRONT SAGGING SLOWLY SOUTHEAST ACROSS THE STATE WILL PUSH INTO A VERY WARM MOIST AIR MASS OVER CENTRAL AND EASTERN PENNSYLVANIA. ADDITIONALLY...A BOUNDARY RESULTING FROM OVERNIGHT CONVECTION IN OHIO WILL HELP FIRE OFF THUNDERSTORMS IN THE SOUTHWEST MOUNTAINS LATE THIS MORNING AND EARLY THIS AFTERNOON. AFTER THE INITIAL THUNDERSTORMS DEVELOP...THEY WILL MOVE EASTWARD ACROSS THE STATE. WITH CLEAR SKIES AND LOTS OF HEATING...IT WILL BE VERY WARM AND UNSTABLE OVER THE STATE. THIS COULD LEAD TO SOME SEVERE THUNDERSTORMS WHICH WILL ALSO BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS. AT THIS TIME...WE EXPECT SOME OF THE STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT OF SEVERE WEATHER WILL COME IN THE FORM OF THUNDERSTORM DOWNBURST WINDS...NEAR OR OVER 60 MPH. LARGE HAIL MAY BE POSSIBLE IN A FEW OF THE MORE SEVERE THUNDERSTORMS. SKYWARN ACTIVATION MAY BE REQUIRED FROM AROUND MIDDAY INTO THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GRUMM/ROGOWSKI/LA CORTE FOR ADDITIONAL WEATHER INFORMaATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
Special weather statement, Jun 20, 1:07 PM EDT, 1 hour 55 minutes before
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT WED JUN 20 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK. SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS AFTERNOON AND EVENING. THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. ONDREJIK
Local storm report, Jun 20, 2:00 PM EDT, 1 hour 2 minutes before
PHLWRKLSR
TTAAOO KCTP 201800
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND TWPThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:49 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 56 min |
| Jun 20, 1:02 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 73 min |
| Jun 20, 2:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jun 20, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 62 min |
| Jun 20, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 81 min |
| Jun 20, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 63 min |
| Jun 20, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 65 min |
| Jun 20, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 20, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 62 min |
| Jun 20, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 55 min |
| Jun 20, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 67 min |
| Jun 20, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 15 min |
| Jun 20, 4:48 PM EDT | Tornado Warning | CTP | Tioga | 27 min |
| Jun 20, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | York | 71 min |
| Jun 20, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 37 min |
| Jun 20, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 64 min |
| Jun 20, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 76 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Jun 20, 7:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jun 20, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 20 min |
| Jun 20, 7:54 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.